Booster Shots

Oddities, musings and news from the health world

« Previous Post | Booster Shots Home | Next Post »

Tylenol Arthritis Pain Caplets recalled

December 29, 2009 | 10:03 am

McNeil Consumer Healthcare is recalling all lots of its Tylenol Arthritis Pain Caplets in 100-count bottles with the red EZ-open cap, the company said. Five lots of the product were recalled in November because of an unusual moldy, musty, or mildew-like smell that caused some consumers short-lived nausea, stomach pain, vomiting and diarrhea. As a precaution, the company is now expanding the recall to all lots, a list of which can be found at the Food and Drug Administration website.

The unusual odor is believed to be caused by trace amounts of a chemical called 2,4,6-tribromoanisole, which is thought to be a breakdown product of a chemical used to treat wooden pallets used in shipping and storing the drugs.

Consumers can go to Tylenol.com or contact the company at (888) 222-6036 for instructions on how to return the product and obtain a refund. Consumers who have medical problems they think are linked to the drugs should contact their healthcare provider.

This has not been a good year for Tylenol.

In September, McNeil recalled 57 lots of infant and children's liquid Tylenol products because of potential bacterial contamination. In July, a research team at the Medical College of Wisconsin reported that ibuprofen was better than Tylenol No. 3 for treating children with broken arms. And in July, an FDA panel called for a lowering of the maximum dose of Tylenol and other acetaminophen products because of their potential to produce liver damage.

-- Thomas H. Maugh II

Comments 

Advertisement










Video